Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Aug 27, 2011, 12:51 PM EDT for 11 counties in North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2011, 12:51 PM EDT (16:51 UTC)
- Expired
- Aug 27, 2011, 6:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 76 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:50 PM EDT | FLOOD | Columbia, NC | SEVERAL ROAD CLOSURES IN COLUMBIA WITH NEAR 20 INCHES OF WATER ON THE ROADWAYS. BUILDINGS DOWNTOWN ARE ALSO FLOODED. |
| Aug 27, 4:56 PM EDT | FLOOD | Creswell, NC | SEVERAL STREETS FLOODED IN CRESWELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -266 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS52 KMHX 271651
FFWMHX
NCC013-049-079-095-103-107-117-137-147-177-187-272245-
/O.NEW.KMHX.FF.W.0001.110827T1651Z-110827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1251 PM EDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PAMLICO COUNTY IN NORTH CAROLINA...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...WASHINGTON...RIVER ROAD...
CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...NEW BERN...JAMES CITY...HAVELOCK...
GREENE COUNTY IN EASTERN NORTH CAROLINA...
JONES COUNTY IN EASTERN NORTH CAROLINA...
LENOIR COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...LA GRANGE...KINSTON...
MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF SWANQUARTER...
MARTIN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF WILLIAMSTON...
PITT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...WINTERVILLE...GREENVILLE...
FARMVILLE...AYDEN...
TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF PLYMOUTH...
* UNTIL 645 PM EDT
* AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM HURRICANE IRENE OVER THE WARNED AREA. NATIONAL
WEATHER SERVICE DOPPLER RADAR ESTIMATES AS MUCH AS 6 TO 10 INCHES OF
RAINFALL HAS FALLEN OVER THE WARNED AREA. AN ADDITIONAL 4 TO 8 INCHES
OF RAIN IS POSSIBLE AS IRENE MOVES NORTH WITH THE HEAVIEST AMOUNTS
ALONG THE STORM TRACK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEVELS...
BELGRADE...BLACK JACK...ALLIGATOR LAKE...ROBERSONVILLE...COLUMBIA...BETHEL
AND BELHAVEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEWPORT.
&&
LAT...LON 3581 7688 3599 7618 3542 7614 3531 7629
3551 7659 3552 7659 3554 7648 3553 7662
3538 7657 3548 7699 3527 7646 3497 7678
3507 7700 3493 7678 3486 7687 3519 7784
3569 7763 3583 7735 3608 7733
$$
SJ/DAG1 follow-up statement
803
WGUS72 KMHX 271656
FFSMHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1256 PM EDT SAT AUG 27 2011
NCC013-049-079-095-103-107-117-137-147-177-187-272245-
/O.CON.KMHX.FF.W.0001.000000T0000Z-110827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYRRELL NC-GREENE NC-MARTIN NC-PITT NC-LENOIR NC-MAINLAND HYDE NC-
PAMLICO NC-WASHINGTON NC-BEAUFORT NC-JONES NC-CRAVEN NC-
1256 PM EDT SAT AUG 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CRAVEN...JONES...BEAUFORT...WASHINGTON...PAMLICO...MAINLAND HYDE...
LENOIR...PITT...MARTIN...GREENE AND TYRRELL COUNTIES...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM HURRICANE IRENE OVER THE WARNED AREA. NATIONAL
WEATHER SERVICE DOPPLER RADAR ESTIMATES AS MUCH AS 6 TO 10 INCHES OF
RAINFALL HAS FALLEN OVER THE WARNED AREA. AN ADDITIONAL 4 TO 8
INCHES OF RAIN IS POSSIBLE AS IRENE MOVES NORTH WITH THE HEAVIEST
AMOUNTS ALONG THE STORM TRACK. THIS EXCESSIVE RAINFALL WILL RESULT
IN SIGNIFICANT AND EXTREME FLOODING CONDITIONS OVER THE WARNED AREA.
THIS IS A SERIOUS SITUATIONS AND RESIDENTS ARE URGED TO REMAIN OFF
THE ROADS AS JUST A FEW INCHES OF FLOWING WATER CAN SWEEP A VEHICLE
OFF THE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3581 7688 3599 7618 3542 7614 3531 7629
3551 7659 3552 7659 3554 7648 3553 7662
3538 7657 3548 7699 3527 7646 3497 7678
3507 7700 3493 7678 3486 7687 3519 7784
3569 7763 3583 7735 3608 7733
$$
SJAMISONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:54 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 27, 10:54 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1054 AM EDT SAT AUG 27 2011
.SYNOPSIS...
EXCESSIVE PRECIPITATION WILL BE ACCOMPANIED BY VERY STRONG WINDS
AS HURRICANE IRENE TRACKS NORTH THROUGH COASTAL NORTH CAROLINA
TODAY. IRENE WILL MOVE WELL NORTHEAST OF THE REGION ON SUNDAY WITH
HIGH PRESSURE BUILDING IN BEHIND THE DEPARTING HURRICANE. A WEAK
COLD FRONT WILL MOVE SOUTH THROUGH THE AREA MONDAY AND BECOME
STATIONARY JUST TO THE SOUTH THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 1045 AM SATURDAY...BASED ON MHX WSR-88D...HURRICANE IRENE IS
CURRENTLY LOCATED ACROSS DOWNEAST CARTERET COUNTY AND PUSHING
NORTH-NORTHEAST INTO THE SOUTHERN PAMLICO SOUND. IRENE MADE
LANDFALL APPROXIMATELY 730 AM/1130 Z AT CAPE LOOKOUT. INTENSE
RAIN BANDS WITH WINDS GUSTING TO HURRICANE FORCE ARE STILL
OCCURRING NEAR THE EYE. HIGHEST PEAK WINDS REPORTED RANGE FROM
85-90 SUSTAINED WITH GUSTS OF 110-115 MPH AT CEDAR ISLAND EARLY
THIS MORNING. ACCORDING TO 8 AM DATA COLLECTION...COASTAL PLAIN
COUNTIES OBSERVED 4-5 INCHES OF RAIN WHILE EASTERN LOCATIONS
OBSERVED NEARLY 8 INCHES. IRENE WILL CONTINUE TO PRODUCE HEAVY
RAINFALL AND WINDS GUSTING TO HURRICANE FORCE ACROSS THE REGION
THROUGH THE EARLY AFTERNOON HOURS AS IT PROGRESSES NORTH-NORTHEAST
TOWARDS THE NORTHERN OUTER BANKS LATER THIS EVENING. DETAILS FOR
SPECIFIC IMPACTS CAN BE FOUND IN THE HURRICANE LOCAL STATEMENTS
(HLS).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
CONDITIONS WILL GRADUALLY IMPROVE AS HURRICANE IRENE MOVES QUICKLY
AWAY FROM THE NORTHERN OUTER BANKS TONIGHT WITH LINGERING HEAVY
RAINFALL AND GUSTY WINDS ENDING LATE SATURDAY NIGHT AND EARLY
SUNDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AFTER IRENE LIFTS WELL TO THE NORTHEAST ON SUNDAY...A MID-LEVEL
TROUGH WILL LINGER ALONG THE EAST COAST INTO TUESDAY. A WEAK
FRONTAL BOUNDARY WILL MOVE INTO THE CENTRAL CAROLINAS MONDAY AND
TUESDAY AND WILL PROVIDE THE ONLY THREAT OF RAINFALL IN THE
EXTENDED PERIOD AFTER THE HURRICANE. BY WEDNESDAY...BOTH THE ECMWF
AND THE GFS INDICATE UPPER RIDGE BUILDING EAST WITH TEMPERATURES
NEAR NORMAL AND RAIN CHANCES BELOW CLIMATOLOGY.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/
MVFR/IFR CONDITIONS WILL PREVAIL IN MODERATE TO HEAVY RAIN AND
LOW CIGS TODAY. WIND GUSTS WILL EXCEED TROPICAL STORM FORCE
THROUGH MUCH OF THE DAY BEFORE GRADUALLY DECREASING OVERNIGHT.
LONG TERM /SAT NIGHT THROUGH WEDNESDAY/...
FLYING CONDITIONS IMPROVING EARLY SUNDAY IN THE WAKE OF IRENE WITH
MAINLY CLEAR SKIES AND DECREASING WIND BY AFTN.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 1050 AM SATURDAY...HURRICANE CONDITIONS WILL CONTINUE
ALONG THE NC COAST TODAY INTO TONIGHT. SLOWLY DIMINISHING SEAS AND
WINDS TONIGHT AS IRENE MOVES NE OF THE AREA.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AFTER THE HURRICANE MOVES AWAY SUNDAY MORNING...IT WILL DRAG A
COLD FRONT ACROSS THE REGION BY SUNDAY WITH HIGH PRESSURE BUILDING
TO THE NORTH. THIS WILL PROVIDE SEVERAL DAYS OF NE FLOW. WINDS
WILL REMAIN GUSTY AND SEAS ROUGH ON SUNDAY BEFORE DIMINISHING
RAPIDLY SUNDAY NIGHT. RELATIVELY BENIGN MARINE CONDITIONS EXPECTED
MONDAY THROUGH LATE NEXT WEEK.
&&
.STORM SURGE...
STORM SURGE IS IMPACTING LOCAL AREAS WITH OBSERVATIONS FROM
BEAUFORT/DUKE LABS...WASHINGTON...AND NEW BERN ALL INDICATING
AROUND 3 TO 4 FOOT SURGE. DOWNEAST CARTERET ALONG THE NEUSE RIVER
IS SEEING 6 TO 7 FOOT RISE. LATEST GUIDANCE SUGGEST A CONTINUED
RISE OF AROUND TWO MORE FEET PRIMARILY ALONG THE PAMLICO AND NEUSE
RIVERS THROUGH MIDDAY. TOTAL RISES OVER THE NEUSE IS SHOWING
AROUND 7.5-9' SURGE 5-7 FEET IN THE PAMLICO RIVER...ABOUT 6 FEET
OVER E PAMLICO COUNTY..3 TO 6 FEET OVER N PAMLICO SOUND IN
MAINLAND HYDE. OBX HYDE STILL LOOKING AT AROUND 6 TO 7 FOOT RISE
ON THE SOUNDSIDE. EXTENSIVE BEACH EROSION IS EXPECTED OR HAS
OCCURRED WITH THIS MOST RECENT HIGH TIDE AND LANDFALL.
&&
.HYDROLOGY...
STORM TOTAL RAINFALL REPORTS AS OF THIS MORNING SHOWED AS HIGH AS
7+" AROUND CARTERET COUNTY. EXTENSIVE 5-7" REPORTS COMING IN IN
SURROUNDING COUNTIES. LOOK FOR AN ADDITIONAL 3 TO 5 INCHES ON
AVERAGE ACROSS THE ENTIRE AREA WITH LOCALLY HIGHER AMOUNTS ALONG
THE STORM TRACK. OVERALL THE STORM TOTAL RAINFALL FORECAST OF 6-8"
W/E OF THE TRACK AND 8-12" ALONG THE TRACK SEEM TO BE WORKING OUT
SO WILL CONTINUE WITH CURRENT FCST. NO SIGNIFICANT REPORTS OF
FRESHWATER FLOODING AT THIS POINT...BUT HEAVY RAIN TODAY WILL
LIKELY RESULT IN STANDING WATER PROBLEMS INTO SUNDAY. RIVERS ARE
EXPECTED TO APPROACH FLOOD STAGES LATE SUNDAY AS WELL...BUT BASED
ON CURRENT FCST NOT LOOKING AT ANYTHING ABV MINOR FLOOD STAGE. THE
TIDAL INFLUENCED SITES LIKE POLLOCKSVILLE...STREETS FERRY...ETC.
COULD SEE MODERATE FLOOD STAGES TODAY. MONITOR LATEST FCST FOR THE
MOST UP TO DATE INFORMATION.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ029-044>047-079>081-090>095-098-103-
104.
FLOOD WATCH THROUGH SUNDAY MORNING FOR NCZ029-044>047-079>081-
090>095-098-103-104.
MARINE...HURRICANE WARNING FOR AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...DAG
SHORT TERM...BTC
LONG TERM...CTC/BTC
AVIATION...BTC/TL
MARINE...CTC/BTC/DAG
STORM SURGE/HYDROLOGY...SJHazardous weather outlook, Aug 27, 11:07 AM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1107 AM EDT SAT AUG 27 2011 NCZ029-044>047-079>081-090>095-098-103-104-281515- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 1107 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 27, 11:38 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1138 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TROPICAL STORM 4 WSW DOVER 35.19N 77.50W
08/27/2011 JONES NC TRAINED SPOTTER
WIND GUST TO 70 MPH.
&&
CQDLocal storm report, Aug 27, 11:40 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1140 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLOOD SWANQUARTER 35.40N 76.32W
08/27/2011 MAINLAND HYDE NC EMERGENCY MNGR
WATER HAS TOPPED THE DIKE IN SWANQUARTER WITH MAJOR
FLOODING ONGOING.
&&
CQDSpecial weather statement, Aug 27, 12:15 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1215 PM EDT SAT AUG 27 2011 NCZ095-271815- CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1215 PM EDT SAT AUG 27 2011 HURRICANE IRENE CONTINUES TO MOVE VERY SLOWLY NORTH-NORTHEAST ACROSS THE WESTERN PAMLICO SOUND. ACROSS CARTERET COUNTY...EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH THROUGH 2 PM THIS AFTERNOON. NCZ045>047-080-081-092>094-098-271815- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE 1215 PM EDT SAT AUG 27 2011 AS HURRICANE IRENE MOVES VERY SLOWLY NORTH-NORTHEAST ACROSS THE WESTERN PAMLICO SOUND...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 70 MPH CAN BE EXPECTED OVER COASTAL SECTIONS INLAND OF THE OUTER BANKS THROUGH 2 PM EDT. THE STRONGEST WINDS WILL BE OVER AREAS ADJACENT TO THE WATER. NCZ029-044-079-090-091-271815- MARTIN-PITT-GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW... ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 1215 PM EDT SAT AUG 27 2011 AS HURRICANE IRENE MOVES VERY SLOWLY NORTH-NORTHEAST ACROSS THE WESTERN PAMLICO SOUND...WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE COASTAL PLAINS THROUGH 2 PM EDT.THE STRONGEST WIND WILL BE ALONG AND EAST OF A WILLIAMSTON...GREENVILLE... KINSTON...KENANSVILLE LINE. NCZ103-104-271815- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1215 PM EDT SAT AUG 27 2011 AS HURRICANE IRENE MOVES VERY SLOWLY NORTH-NORTHEAST ACROSS THE WESTERN PAMLICO SOUND...SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS UP TO 80 MPH WILL CONTINUE ALONG THE OUTER BANKS THROUGH 2 PM EDT. 11
Local storm report, Aug 27, 12:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1216 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN MOREHEAD CITY 34.72N 76.73W
08/27/2011 M10.20 INCH CARTERET NC PUBLIC
&&
EVENT NUMBER MHX1100396
JSCHULZLocal storm report, Aug 27, 12:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1238 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 1 SW HAVELOCK 34.88N 76.94W
08/27/2011 M8.57 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER REPORTED 8.57 INCHES NEAR HAVELOCK.
&&
EVENT NUMBER MHX1100397
DAGLocal storm report, Aug 27, 12:39 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM STORM SURGE NORTH HARLOWE 34.86N 76.77W
08/27/2011 M7.50 FT CRAVEN NC TRAINED SPOTTER
ON CLUBFOOT CREEK
0600 AM STORM SURGE NEW BERN 35.12N 77.08W
08/27/2011 E3.00 FT CRAVEN NC EMERGENCY MNGR
3 FEET OF WATER BACKING UP ON EAST FRONT STREET AND
COMING UP ON BROAD STREET.
0600 AM HURRICANE FORT BARNWELL 35.27N 77.33W
08/27/2011 CRAVEN NC EMERGENCY MNGR
SEVERAL HOMES AND MOBILE HOMES DAMAGED FROM FALLEN TREES
ACROSS THE WESTERN AND SOUTHERN PART OF THE COUNTY.
PEOPLE WERE TRAPPED IN A HOME DUE TO A FALLEN TREE IN
FORT BARNWELL.
0600 AM HURRICANE ERNUL 35.25N 77.06W
08/27/2011 CRAVEN NC EMERGENCY MNGR
HIGHWAY 17 CLOSED IN THE ERNUL AREA DUE TO DOWNED TREES
AND POWER LINES.
0615 AM HIGH SUST WINDS 5 SW JACKSONVILLE 34.71N 77.47W
08/27/2011 M80.00 MPH ONSLOW NC TRAINED SPOTTER
WIND GUST TO 94 MPH
0641 AM HIGH SUST WINDS BEAUFORT 34.72N 76.65W
08/27/2011 M65.00 MPH CARTERET NC TRAINED SPOTTER
GUSTS TO 77 MPH
0655 AM COASTAL FLOOD SEALEVEL 34.86N 76.39W
08/27/2011 CARTERET NC PUBLIC
3 FEET OVER WATER OVER NELSON ROAD IN SEA LEVEL.
0700 AM HEAVY RAIN 7 SSE GREENVILLE 35.51N 77.33W
08/27/2011 M5.04 INCH PITT NC COCORAHS
COCORAHS OBSERVER REPORTED 5.08 INCHES SOUTH OF
GREENVILLE.
0700 AM HEAVY RAIN NEWPORT 34.79N 76.86W
08/27/2011 M7.42 INCH CARTERET NC COCORAHS
COCORAHS OBSERVER REPORTED 7.42 INCHES NEAR NEWPORT.
0700 AM HEAVY RAIN 3 NW SWANSBORO 34.72N 77.17W
08/27/2011 M7.07 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER NORTHWEST OF SWANSBORO OBSERVED 7.07
INCHES.
0700 AM HEAVY RAIN 5 WSW JACKSONVILLE 34.74N 77.49W
08/27/2011 M7.95 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER WEST OF JACKSONVILLE REPORTED 7.95
INCHES.
0700 AM HURRICANE GREENVILLE 35.60N 77.37W
08/27/2011 PITT NC EMERGENCY MNGR
73MPH WIND GUST OBSERVED AT EMERGENCY MANAGEMENT
OPERATIONS CENTER
0700 AM HEAVY RAIN 1 SSE TRENT WOODS 35.06N 77.09W
08/27/2011 M5.94 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER IN TRENT WOODS REPORTED 5.94 INCHES.
0700 AM HEAVY RAIN 2 W JACKSONVILLE 34.76N 77.44W
08/27/2011 M5.80 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER NEAR JACKSONVILLE REPORTED 5.80 INCHES.
0700 AM HURRICANE WASHINGTON 35.56N 77.05W
08/27/2011 BEAUFORT NC PUBLIC
PUBLIC REPORTED TREES DOWN ACROSS RIVER ROAD.
0700 AM HURRICANE WASHINGTON 35.56N 77.05W
08/27/2011 BEAUFORT NC PUBLIC
PUBLIC REPORTED HIGH WINDS WITH TREES DOWN ACROSS RIVER
ROAD.
0700 AM HEAVY RAIN 5 SE HUBERT 34.68N 77.18W
08/27/2011 M6.77 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER SOUTHEAST OF HUBERT REPORTED 6.77
INCHES.
0719 AM STORM SURGE NORTH HARLOWE 34.86N 76.77W
08/27/2011 M8.50 FT CRAVEN NC TRAINED SPOTTER
0719 AM STORM SURGE 3 E NEW BERN 35.12N 77.03W
08/27/2011 M0.00 FT XXX XX PUBLIC
6 TO 7 FOOT WATER LEVEL AT FAIRFIELD HARBOR.
0719 AM HIGH SUST WINDS CEDAR ISLAND 35.00N 76.33W
08/27/2011 M90.00 MPH CARTERET NC DEPT OF HIGHWAYS
CEDAR ISLAND FERRY TERMINAL REPORTS SUSTAINED WINDS 90
MPH WITH GUSTS TO 110 MPH.
0730 AM HURRICANE CAPE CARTERET 34.69N 77.06W
08/27/2011 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED MULTIPLE TREES DOWN WITH
NUMEROUS LARGE LIMBS OFF HIGHWAY 24 NEAR HIGHWAY 58 AND
CHANNEL VIEW COURT.
0730 AM HURRICANE SWANSBORO 34.69N 77.13W
08/27/2011 ONSLOW NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PART OF A ROOF BLOWN OFF JUST
EAST OF SWANSBORO.
0740 AM HURRICANE W MOREHEAD CITY 34.72N 76.73W
08/27/2011 CARTERET NC AMATEUR RADIO
TREES DOWN IN THE BRANDYWINE SUBDIVISION.
0740 AM HEAVY RAIN 4 SE HUBERT 34.69N 77.19W
08/27/2011 M7.43 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER REPORTED 7.43 INCHES SOUTHEAST OF
HUBERT.
0750 AM HURRICANE CEDAR ISLAND 35.00N 76.33W
08/27/2011 CARTERET NC DEPT OF HIGHWAYS
115 MPH WIND GUST REPORTED AT THE CEDAR ISLAND FERRY
OFFICE.
0800 AM HEAVY RAIN MOREHEAD CITY 34.72N 76.73W
08/27/2011 M7.75 INCH CARTERET NC TRAINED SPOTTER
0800 AM HEAVY RAIN 4 WNW KINSTON 35.30N 77.66W
08/27/2011 M5.64 INCH LENOIR NC COCORAHS
COCORAHS OBSERVER WEST OF KINSTON REPORTED 5.64 INCHES.
0800 AM HURRICANE CEDAR ISLAND 35.00N 76.33W
08/27/2011 CARTERET NC DEPT OF HIGHWAYS
WIND GUSTS TO 115 MPH AT CEDAR ISLAND FERRY TERMINAL.
0800 AM STORM SURGE STACY 34.85N 76.42W
08/27/2011 E3.00 FT CARTERET NC FIRE DEPT/RESCUE
RELAYED FROM BROADCAST MEDIA.
0806 AM HURRICANE MOREHEAD CITY 34.72N 76.73W
08/27/2011 CARTERET NC TRAINED SPOTTER
TREE DOWN BLOCKING 15TH STREET AT HIGHWAY 70 IN MOREHEAD
CITY.
0827 AM HURRICANE 2 NNE BEAUFORT 34.75N 76.64W
08/27/2011 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2 FT DIAMETER TREES UPROOTED AND
POWER POLE SNAPPED NEAR PIVER ROAD AND HWY 70 NEAR
BEAUFORT.
0830 AM HEAVY RAIN MOREHEAD CITY 34.72N 76.73W
08/27/2011 M10.20 INCH CARTERET NC PUBLIC
0830 AM HURRICANE WASHINGTON 35.56N 77.05W
08/27/2011 BEAUFORT NC EMERGENCY MNGR
CLARKS NECK ROAD IS FLOODED AND COVERED BY TREES. ROAD IS
IMPASSABLE.
0845 AM FLOOD MOREHEAD CITY 34.72N 76.73W
08/27/2011 CARTERET NC TRAINED SPOTTER
ESTIMATED 5 TO 7 INCHES ON BAY STREET. PARTS ARE
IMPASSABLE.
0845 AM HURRICANE AURORA 35.30N 76.79W
08/27/2011 BEAUFORT NC EMERGENCY MNGR
70 MPH SUSTAINED WINDS AND 90 MPH GUSTS AT PCS PHOSPHATE
0845 AM FLOOD MOREHEAD CITY 34.72N 76.73W
08/27/2011 CARTERET NC TRAINED SPOTTER
ESTIMATED 4-6 INCHES OF WATER ON FISHER STREET.
0848 AM HURRICANE 1 NW AURORA 35.31N 76.80W
08/27/2011 BEAUFORT NC EMERGENCY MNGR
70 MPH SUSTAINED WINDS AND 90 MPH GUSTS AT PCS PHOSPHATE.
0851 AM HURRICANE NEW BERN 35.12N 77.08W
08/27/2011 CRAVEN NC ASOS
WIND GUST TO 74 MPH AT KEWN
0907 AM HURRICANE 3 E BEAUFORT 34.72N 76.60W
08/27/2011 CARTERET NC EMERGENCY MNGR
HIGHWAY 70 AND MERRIMON ROAD NEAR EAST CARTERET HIGH
SCHOOL ARE IMPASSABLE DUE TO DEBRIS AND TREES BLOCKING
THE ROAD.
0907 AM HURRICANE 4 NNE BEAUFORT 34.78N 76.63W
08/27/2011 CARTERET NC COUNTY OFFICIAL
INTERSECTION OF HWY 70 AND MERRIMON RD. IMPASSABLE DUE TO
DEBRIS/TREES BLOCKING THE ROAD.
0915 AM HURRICANE NEWPORT 34.79N 76.86W
08/27/2011 CARTERET NC TRAINED SPOTTER
6 LARGE TREES UPROOTED ALONG HIGHWAY 70 BETWEEN HIBBS
ROAD AND SAM GARNER ROAD. TIME ESTIMATED.
0924 AM HURRICANE 1 NW JAMES CITY 35.08N 77.03W
08/27/2011 CRAVEN NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED SUSTAINED WINDS OF 55 MPH WITH A
GUST TO 86 MPH AND DOZENS OF TREES DOWN BETWEEN NEWPORT
AND NEW BERN ON HWY 70.
0930 AM HEAVY RAIN 1 SW HAVELOCK 34.88N 76.94W
08/27/2011 M8.57 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER REPORTED 8.57 INCHES NEAR HAVELOCK.
0930 AM HURRICANE RIVER BEND 35.07N 77.15W
08/27/2011 CRAVEN NC TRAINED SPOTTER
MULTIPLE POWER LINES DOWN ON HIGHWAY 70 BETWEEN HAVELOCK
AND NEW BERN. TIME ESTIMATED.
0946 AM HURRICANE AURORA 35.30N 76.79W
08/27/2011 BEAUFORT NC EMERGENCY MNGR
WATER 4 FEET DEEP UP TO FIFTH STREET. POWERLINE DOWN
BLOCKING NELSON FARM ROAD AND POSSUM TRACK ROAD. ROAD
IMPASSABLE.
0950 AM HURRICANE 19 SSE NAGS HEAD 35.69N 75.50W
08/27/2011 OUTER BANKS DARE NC AWOS
WIND GUST TO 83 MPH.
0950 AM HURRICANE 19 SSE NAGS HEAD 35.69N 75.50W
08/27/2011 OUTER BANKS DARE NC AWOS
WIND GUST TO 83 MPH AT KPEI
0950 AM HURRICANE 19 SSE NAGS HEAD 35.69N 75.50W
08/27/2011 OUTER BANKS DARE NC AWOS
WIND GUST TO 83 MPH AT KPEI.
1015 AM HURRICANE NEWPORT 34.79N 76.86W
08/27/2011 CARTERET NC TRAINED SPOTTER
74 MPH MEASURED WIND GUST.
1020 AM HURRICANE 2 SSE JAMES CITY 35.04N 77.01W
08/27/2011 CRAVEN NC PUBLIC
INTERSECTION OF ROUTE 70W AND THURMAN RD. LARGE TREE 1
FT. DIAMETER LAYING ON POWER LINE
1020 AM HURRICANE 4 SE NEW BERN 35.07N 77.03W
08/27/2011 CRAVEN NC PUBLIC
INTERSECTION OF 70W AND AIRPORT RD. 3 BUSINESSES FLOODED.
1035 AM HURRICANE ATLANTIC BEACH 34.69N 76.74W
08/27/2011 CARTERET NC TRAINED SPOTTER
SUSTAINED WINDS 85 MPH WITH GUSTS TO 101 MPH.
1036 AM HURRICANE 1 N DUCK 36.18N 75.76W
08/27/2011 OUTER BANKS DARE NC EMERGENCY MNGR
DUCK PIER REPORTING SUSTAINED WINDS 67 MPH WITH GUSTS TO
84 MPH.
1040 AM HURRICANE NEW BERN 35.12N 77.08W
08/27/2011 CRAVEN NC AMATEUR RADIO
POWERLINES DOWN ON THOMAS AVENUE. ROAD IMPASSABLE.
1046 AM HURRICANE AURORA 35.30N 76.79W
08/27/2011 BEAUFORT NC EMERGENCY MNGR
TREES DOWN ON TRIPP ROAD AND MOUTH OF THE CREEK ROAD.
ROAD IMPASSABLE.
1046 AM HURRICANE SCRANTON 35.50N 76.45W
08/27/2011 HYDE NC EMERGENCY MNGR
MULTIPLE REPORTS OF DOWN TREES AND POWERLINES ALONG
HIGHWAY 264. SCRANTON AND SLADESVILLE AREAS EXPERIENCING
MAJOR FLOODING ISSUES.
1055 AM TROPICAL STORM GREENVILLE 35.60N 77.37W
08/27/2011 PITT NC AWOS
WIND GUST TO 64 MPH AT KPGV
1101 AM HURRICANE BEAUFORT 34.72N 76.65W
08/27/2011 CARTERET NC AMATEUR RADIO
55 MPH SUSTAINED WITH GUSTS TO 76 MPH ON ANN STREET.
1102 AM TROPICAL STORM BEAUFORT 34.72N 76.65W
08/27/2011 CARTERET NC ASOS
WIND GUST TO 70 MPH AT MRH.
1110 AM FLOOD SWANQUARTER 35.40N 76.32W
08/27/2011 MAINLAND HYDE NC EMERGENCY MNGR
WATER HAS TOPPED THE DIKE IN SWANQUARTER WITH MAJOR
FLOODING ONGOING.
1115 AM HURRICANE HAVELOCK 34.91N 76.89W
08/27/2011 CRAVEN NC NWS EMPLOYEE
TREE DOWN ON CHADWICK AVENUE. ROAD IMPASSABLE.
1123 AM HURRICANE NEWPORT 34.74N 76.93W
08/27/2011 CARTERET NC NWS EMPLOYEE
TREE OVER 2.5 FEET IN DIAMETER DOWN ON 9 MILE ROAD. ROAD
IS IMPASSABLE.
1131 AM TROPICAL STORM 4 WSW DOVER 35.19N 77.50W
08/27/2011 JONES NC TRAINED SPOTTER
WIND GUST TO 70 MPH.
&&
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:09 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Pamlico | 36 min |
| Aug 26, 10:12 PM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Dare, Hyde, Jones and 4 more | 6 hr |
| Aug 26, 10:39 PM EDT | Tornado Warning | MHX | Onslow | 36 min |
| Aug 26, 10:53 PM EDT | Tornado Warning | MHX | Tyrrell, Washington | 52 min |
| Aug 26, 10:54 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Tyrrell, Washington | 36 min |
| Aug 26, 11:43 PM EDT | Tornado Warning | MHX | Tyrrell | 32 min |
| Aug 27, 4:12 AM EDT | River Flood Warning | MHX | Jones | 20 hr |
| Aug 27, 4:29 AM EDT | Areal Flood Warning | MHX | Dare, Hyde | 6 hr |
| Aug 27, 4:31 AM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Dare, Hyde, Jones and 4 more | 6 hr |
| Aug 27, 4:52 AM EDT | River Flood Warning | MHX | Craven | 9 days |
| Aug 27, 5:47 AM EDT | River Flood Warning | MHX | Beaufort | 16 hr |
| Aug 27, 9:23 AM EDT | Areal Flood Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 12 hr |
| Aug 27, 9:33 AM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Hyde and 8 more | 12 hr |
| Aug 27, 12:58 PM EDT | Areal Flood Warning | MHX | Dare, Hyde | 6 hr |
| Aug 27, 4:20 PM EDT | River Flood Warning | MHX | Duplin | 5 hr |
| Aug 27, 4:20 PM EDT | River Flood Warning | MHX | Greene | 3 days |
| Aug 27, 4:20 PM EDT | River Flood Warning | MHX | Pitt | 8 days |
| Aug 27, 4:20 PM EDT | River Flood Warning | MHX | Martin | 5 hr |
| Aug 27, 4:29 PM EDT | River Flood Warning | MHX | Pitt | 3 days |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.